Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Muscle weakness & pain after taking Colistin with Magenx forte. Being treated for multidrug resistant klebsiella pneumoniae. Different medication?

The patient has a neurogenic bladder due to a spinal cord injury (5 years back), she is on indwelling catheter since. A month back The patient was diagnosed with pseudomonas aeruginosa infection after heavy fever and was admitted for 5 days. She was treated with Magnex Forte and paracetamol. At the time of discharge the fever and infection went away and Magnex forte 3g (twice daily) was recommended for 14 days. After 14 days, urine culture was repeated again and multi drug resistant klebsiella pneumoniae infection is identified. The bacteria was only sensitive to colistin and tigecycline. However, the patient is asymptomatic(no fever,chills). The doctor recommended colistin (3 million iu twice daily) with Magenx forte (3g twice daily). After first day of dosage, the patient felt weakness with mild headache and difficulty to move due to muscle pain. When asked, the doctor said this is unusual and instructed to stop the medication. Is the symptoms of weakness normal looking at the dosage? Is there any recommended medication for the weakness ? Is is ok to stop the medication prematurely ? If we stop the medication what s the next step to eliminate the infection ?
Asked On : Tue, 15 Oct 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Nephrologist 's  Response
Hello

Thanks for the query

Like your doctor said it very unusual to develop muscle pain and headache with colistin. I think it is unlikely that the present symptoms of headache and myalgia are secondary to antibiotics, my advice would be to continue the antibiotics and keep a close watch on her symptoms.
It is not good to prematurely stop the antibiotics as there are chances of resistance. The other alternative is to start tigicycline instead of colistin

I hope I was of help.Please discuss my suggestion with your doctor

I wish her a speedy recovery

Regards
Answered: Wed, 20 Nov 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor